Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 501, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 3, 2011, 3:37 PM CDT for Lamar County, Mississippi. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2011, 3:37 PM CDT (20:37 UTC)
- Expired
- Jul 3, 2011, 4:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Lamar County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 4:00 PM CDT | TSTM WND DMG | 2 N Lumberton, MS | A FEW TREES WERE REPORTED DOWN NEAR LUMBERTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3778 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
324
WUUS54 KJAN 032037
SVRJAN
MSC073-032115-
/O.NEW.KJAN.SV.W.0501.110703T2037Z-110703T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CDT SUN JUL 3 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST HATTIESBURG...
* UNTIL 415 PM CDT
* AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THESE STORM WERE AFFECTING MUCH OF LAMAR
COUNTY...AND WERE DRIFTING NORTHWEST AT 5 MPH.
* THESE STORMS WILL ALSO PRODUCE FREQUENT LIGHTNING...AND POSSIBLY
SMALL HAIL UP TO NICKEL SIZED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3101 8965 3139 8964 3134 8937 3102 8935
3101 8951 3102 8954 3101 8955
TIME...MOT...LOC 2036Z 128DEG 5KT 3118 8953
$$
AEG2 follow-up statements
002
WWUS54 KJAN 032048
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT SUN JUL 3 2011
MSC073-032115-
/O.CON.KJAN.SV.W.0501.000000T0000Z-110703T2115Z/
LAMAR MS-
348 PM CDT SUN JUL 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR LAMAR COUNTY...
AT 346 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BAXTERVILLE MOVING NORTHWEST
AT 20 MPH.
OTHER STRONG THUNDERSTORMS WERE LOCATED ACROSS CENTRAL AND NORTHERN
LAMAR COUNTY...FROM SOUTHWEST OF RAWLS SPRINGS TO ABOUT 5 MILES NORTH
OF BAXTERVILLE.
IN ADDITION TO THE THREAT OF STRONG WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING AND VERY HEAVY DOWNPOURS CAN BE EXPECTED WITH THESE STORMS.
SMALL HAIL IS ALSO POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3101 8965 3139 8964 3134 8937 3102 8935
3101 8951 3102 8954 3101 8955
TIME...MOT...LOC 2046Z 119DEG 16KT 3106 8956
$$
AEG334
WWUS54 KJAN 032103
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
403 PM CDT SUN JUL 3 2011
MSC073-032115-
/O.CON.KJAN.SV.W.0501.000000T0000Z-110703T2115Z/
LAMAR MS-
403 PM CDT SUN JUL 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR LAMAR COUNTY...
AT 401 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BAXTERVILLE. THIS STORM WAS
NEARLY STATIONARY.
OTHER STRONG STORMS WERE SLOWLY WEAKENING FROM SOUTHWEST OF RAWLS
SPRINGS TO ABOUT 5 MILES NORTH OF BAXTERVILLE.
IN ADDITION TO THE THREAT OF STRONG WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN CAN BE EXPECTED WITH THESE
STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3101 8965 3139 8964 3134 8937 3102 8935
3101 8951 3102 8954 3101 8955
TIME...MOT...LOC 2101Z 342DEG 0KT 3103 8954
$$
AEGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 10:55 AM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jul 3, 10:55 AM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1055 AM CDT SUN JUL 3 2011 .UPDATE...ANOTHER HOT DAY IS ON TAP FOR THE ARKLAMISS BUT ALSO WITH A LITTLE MORE HUMIDITY. TEMPERATURES STARTED OFF A COUPLE DEGREES WARMER THIS MORNING DUE TO THE INCREASE IN LOW LEVEL MOISTURE. TEMPERATURES WERE RUNNING A LITTLE WARMER AT 10 AM ACROSS THE NORTHWEST THAN THE SAME TIME SATURDAY AND WERE A COUPLE DEGREES COOLER IN THE CENTRAL AND EAST. AFTERNOON HIGHS ARE ON TRACK FOR THE UPPER 90S ACROSS THE AREA. MORNING SOUNDING SHOWED A PW BACK NEAR AN INCH AND A HALF WITH SURFACE DEW POINTS IN THE LOWER 70S. THIS INCREASE IN MOISTURE AND DECREASE IN HIGH PRESSURE OVER THE REGION SHOULD LEAD TO SLIGHTLY GREATER COVERAGE OF AFTERNOON AND EVENING STORMS. GREATEST CHANCE FOR STORM DEVELOPMENT WILL BE IN THE SOUTH. CURRENT FORECAST WAS ON TRACK AND ONLY MINOR TWEAKS TO TEMPERATURES WERE MADE. /22/ && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. 5-8KFT FEW TO SCT CLOUD DECK IS EXPECTED TO DEVELOP THIS AFTERNOON. ISOLATED SHOWER/THUNDERSTORM ACTIVITY IS EXPECTED AGAIN TODAY ACROSS LOCATIONS ALONG AND SOUTH OF I-20 THAT MAY LEAD TO BRIEF MVFR CONDITIONS IF TAF SITE AFFECTED. WILL CONTINUE TO KEEP VCSH/VCTS IN TAF AND AMEND AS STORM IMPACTS LOOK MORE IMMINENT. WINDS WILL GENERALLY BE OUT OF THE SOUTH AROUND 5-10KTS./28/ && .PREV DISCUSSION... /ISSUED 340 AM CDT SUN JUL 3 2011/ SHORT TERM...CONTINUED HOT AND MOSTLY DRY WITH SLIGHTLY BETTER CHANCES FOR AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS TODAY AND TOMORROW. SLOW H5 RIDGE BREAKDOWN CONTINUES TO BE PROGGED BY MULTI-MODEL CONSENSUS THROUGH THE SHORT TERM. 10 TO 20 DM HEIGHT FALLS AT H5...COUPLED WITH INCREASING LOW AND MID-LVL MOISTURE AND INSTABILITY WILL RESULT IS LARGER AREAL EXTENT OF SHOWER AND THUNDERSTORM ACTIVITY TODAY COMPARED TO YESTERDAY. AS GREATER SFC-H7 MOISTURE ADVECTS EWRD ACROSS THE LOWER 2/3RDS OF THE ARKLAMISS...SHOWER/THUNDERSTORM COVERAGE WILL EXTEND FARTHER WEST THAN IT DID YESTERDAY. ONE OR TWO THUNDERSTORMS COULD BECOME STRONG WITH THE MAIN RISK OF LOCALIZED WIND GUSTS TO 50 MPH. STILL ANTICIPATE MOST RAIN/THUNDER ACTIVITY WILL DISSIPATE BY 10PM TONIGHT. MUCH OF THE SAME PATTERN WILL EXIST FOR THE FOURTH OF JULY ON MONDAY WITH PWATS EXPECTED TO INCREASE NEAR 2 INCHES ACROSS SRN LOCATIONS AND AT LEAST 1.5 INCHES EVERYWHERE ELSE. THIS MOISTURE COMBINED WITH GREATER INSTABILITY /~2000 J/KG MLCAPE/ AND SOME VERTICAL TOTALS APPROACHING 28 DEG C WILL ALLOW FOR STRONG THUNDERSTORMS AND POSSIBLY ONE OR TWO BRIEF PULSE SEVERE STORMS. WILL MENTION HAZARD IN HWO. INTERESTINGLY..THE NAM IS BULLISH ON DEPICTING SOME ENHANCED VORTICITY POCKETS ACROSS CENTRAL LOCATIONS THAT MAY SERVE TO ENHANCE SOME OF THE CONVECTION. WHILE THE COURSE RESOLUTION OF THE OPS GFS DOES NOT HAVE AS GREAT VORT MAGNITUDES AS THE NAM DEPICTS...IT TOO SHOWS SOME SUBTLE VORT ENHANCEMENT AS WELL. EXPECT MOST OF THE DIURNAL SHOWER/THUNDER ACTIVITY TO ONCE AGAIN DISSIPATE BY 10 PM BUT SOME INTERRUPTION OF FIREWORK CELEBRATIONS COULD BE POSSIBLE ACROSS THE REGION. FOR LATE MONDAY INTO TUESDAY...THE ALREADY ABATING RIDGE WILL FURTHER FLATTEN AND WEAKEN ALLOWING A SHORTWAVE TROUGH AXIS TO DROP DOWN THE MID-MS VALLEY ACROSS THE NORTH. AT THE SAME TIME...AN INVERTED TROUGHING FEATURE WILL WEAKEN IT FROM THE SOUTH/EAST ACROSS THE N GULF. AGAIN...GIVEN MOIST/UNSTABLE ENVIRONMENT...EXPECT SHOWERS AND THUNDERSTORMS TO GET GOING BY EARLY AFTERNOON TUESDAY WITH SOME CAPABLE OF BECOMING STRONG TO SEVERE. A MORE ACTIVE SEA-BREEZE CONVECTIVE BELT IS EXPECTED ACROSS THE SOUTH TUESDAY AS SCATTERED CONVECTION WILL BE POSSIBLE ACROSS THE ENTIRE REGION AND LAST LONGER INTO THE NIGHT MONDAY AND TUESDAY MORNING. HAVE ADJUSTED WEATHER TIMING TO REFLECT INCREASED LONGEVITY DURING THIS TIME FRAME. CONCERNING FORECAST MATTERS...INCREASED SLIGHT POPS FARTHER NWRD TODAY TO INCLUDE ENTIRE AREA GIVEN NRN EXTENT OF STORMS YESTERDAY. POPS WERE ALSO INCREASED TO 20 TO 30 FOR TOMORROW AFTERNOON ACROSS MUCH OF REGION GIVEN LOW 10 TO 15 POPS COMING IN FROM MAVMOS. THE OVERNIGHT PERIOD OF MONDAY INTO TUESDAY CAME IN WITH RATHER BULLISH AND STUCK WITH 20 POPS WEST UPWARDS TO 40 ACROSS THE EAST. CONCERNING TEMPS...THEY WERE BUMPED UP AGAIN TODAY GIVEN READINGS REACHED YESTERDAY AND GENERALLY ACCEPTED THROUGH TUESDAY. /ALLEN/ LONG TERM...UPPER RIDGING CONTINUES TO GIVE WAY IN THE EXTENDED FORECAST AND SUBSIDENCE WILL BE ERODED ENOUGH TO ALLOW ISOLATED TO SCATTERED CONVECTION EACH DAY. THE GFS PAINTS 28-29 VERTICAL TOTALS OVER ALL BUT SRN ZONES FOR TUESDAY AFTERNOON. OTHER MODELS ALSO INDICATE AN UNSTABLE AIR MASS BUT ARE A LITTLE LOWER ON STABILITY INDICES SUCH AS VERTICAL TOTALS AND LAPSE RATES. A WEAK ZONE OF SURFACE CONVERGENCE WILL ALSO CONTINUE ACROSS THE AREA THROUGH THE FORECAST PERIOD TO HELP FOCUS AFTERNOON CONVECTION. UPPER TROUGHING WILL BE POSITIONED OVER NRN ZONES TUESDAY. UPPER TROUGHING DROPS INTO CNTRL/SRN ZONES WEDNESDAY AND AN AREA OF SLIGHTLY DRIER AIR IS FORECAST INTO NRN ZONES IN RIDGING THAT REDEVELOPS IN THE WAKE OF THE TROUGH. THE REGION WILL SIT BETWEEN HIGH PRESSURE TO OUR WEST AND WEAK TROUGHING TO OUR EAST FOR THURSDAY INTO THE WEEKEND. THE AIR MASS WILL REMAIN MOIST WITH PRECIPITABLE WATER VALUES ABOVE 2 INCHES OVER MUCH OF THE REGION BY FRIDAY. 850 MB THETAE FIELDS ARE FORECAST AROUND 340 DEGS TUESDAY AFTERNOON AND REMAIN 340 DEGS AND ABOVE THROUGH SATURDAY...PROVIDING PLENTY OF MOISTURE FOR AFTERNOON CONVECTION ACROSS THE AREA. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 98 72 97 72 / 18 24 25 27 MERIDIAN 98 71 96 70 / 18 20 27 39 VICKSBURG 99 72 97 70 / 16 24 24 21 HATTIESBURG 98 72 97 72 / 27 15 28 20 NATCHEZ 95 73 95 72 / 26 20 29 18 GREENVILLE 98 73 98 73 / 16 17 18 23 GREENWOOD 98 72 97 72 / 16 15 18 26 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/28/ALLEN/03
Hazardous weather outlook, Jul 3, 2:46 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 246 PM CDT SUN JUL 3 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 042000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 246 PM CDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY A FEW STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE THROUGH THE REST OF THE AFTERNOON INTO THE EVENING HOURS. THE MAIN HAZARDS WILL BE FROM WIND GUSTS OF 50 TO 60MPH...SMALL HAIL AND DANGEROUS LIGHTNING. THESE STORMS SHOULD DIMINISH BY 9 TO 10 PM. A FEW STRONG TO BRIEFLY SEVERE STORMS WILL AGAIN BE POSSIBLE ON MONDAY JULY 4TH WITH THE MAIN HAZARDS BEING WIND GUSTS UP TO 50 TO 60 MPH...SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. THE PRIMARY TIME OF DAY WOULD BE FROM MID AFTERNOON THROUGH THE EVENING. WITH MANY OUTDOOR ACTIVITIES TAKING PLACE THIS HOLIDAY WEEKEND...PLEASE REMEMBER TO TAKE COVER ONCE THUNDER IS HEARD AS LIGHTNING CAN STRIKE MANY MILES FROM THE THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 28
In the hours before
Special weather statement, Jul 3, 2:04 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 204 PM CDT SUN JUL 3 2011 MSZ057-058-031950- CLARKE MS-JASPER MS- 204 PM CDT SUN JUL 3 2011 ...STRONG STORM IN WESTERN CLARKE COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF GOODWATER AT 205 PM CDT...MOVING WEST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHEASTERN JASPER AND SOUTHWESTERN CLARKE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3184 8874 3186 8908 3205 8887 3197 8869 TIME...MOT...LOC 1905Z 108DEG 11KT 3191 8883 JC
Special weather statement, Jul 3, 2:20 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 220 PM CDT SUN JUL 3 2011 ARZ074-032000- ASHLEY AR- 220 PM CDT SUN JUL 3 2011 ...STRONG THUNDERSTORM MOVING SLOWLY NEAR CROSSETT... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER CROSSETT AT 220 PM CDT...MOVING NORTHEAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WESTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3332 9188 3309 9171 3301 9203 3319 9212 TIME...MOT...LOC 1920Z 244DEG 4KT 3312 9193 JC
Special weather statement, Jul 3, 2:41 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 241 PM CDT SUN JUL 3 2011 MSZ062-032025- LINCOLN MS- 241 PM CDT SUN JUL 3 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER ENTERPRISE AT 241 PM CDT...MOVING SOUTH AT 5 MPH. PEOPLE IN SOUTHERN LINCOLN COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3136 9063 3153 9058 3153 9025 3135 9025 TIME...MOT...LOC 1941Z 009DEG 5KT 3145 9040 MME
Special weather statement, Jul 3, 3:00 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT SUN JUL 3 2011
MSZ064-032030-
JEFFERSON DAVIS MS-
300 PM CDT SUN JUL 3 2011
...STRONG THUNDERSTORM IN FAR SOUTHEASTERN JEFFERSON DAVIS COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF MELBA AT 300
PM CDT...MOVING NORTHWEST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EAST CENTRAL JEFFERSON DAVIS COUNTY SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3156 8980 3160 8972 3151 8958 3150 8958
3149 8958 3144 8958 3144 8966 3144 8971
TIME...MOT...LOC 2000Z 151DEG 3KT 3149 8961
JCLocal storm report, Jul 3, 3:05 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG CROSSETT 33.13N 91.97W
07/03/2011 ASHLEY AR LAW ENFORCEMENT
SEVERAL TREES AND POWERLINES DOWN THROUGH THE CITY OF
CROSSETT.
&&
DCOXSpecial weather statement, Jul 3, 3:14 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 314 PM CDT SUN JUL 3 2011 MSZ072>074-032045- FORREST MS-LAMAR MS-MARION MS- 314 PM CDT SUN JUL 3 2011 ...STRONG THUNDERSTORMS OVER PARTS OF SOUTHEAST MISSISSIPPI... A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER LAMAR COUNTY...FROM BAXTERVILLE TO JUST WEST OF RAWLS SPRINGS...AT 313 PM CDT. THE STORMS WERE NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN SOUTHEASTERN MARION...LAMAR AND EXTREME NORTHWESTERN FORREST COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3120 8980 3138 8940 3103 8935 3101 8968 TIME...MOT...LOC 2013Z 130DEG 2KT 3118 8953 AEG
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:04 PM CDT | Special Weather Statement | JAN | Clarke | 46 min |
| Jul 3, 2:38 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Lamar | 26 min |
| Jul 3, 2:41 PM CDT | Special Weather Statement | JAN | Lincoln | 44 min |
| Jul 3, 3:00 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 30 min |
| Jul 3, 3:14 PM CDT | Special Weather Statement | JAN | Lamar | 31 min |
| Jul 3, 3:52 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 28 min |
| Jul 3, 3:55 PM CDT | Special Weather Statement | JAN | Simpson | 45 min |
| Jul 3, 3:56 PM CDT | Special Weather Statement | JAN | Covington | 44 min |
| Jul 3, 4:10 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 35 min |
| Jul 3, 4:19 PM CDT | Special Weather Statement | JAN | Simpson | 31 min |
| Jul 3, 4:27 PM CDT | Special Weather Statement | JAN | Forrest | 38 min |
| Jul 3, 4:38 PM CDT | Special Weather Statement | JAN | Simpson | 42 min |
| Jul 3, 4:55 PM CDT | Special Weather Statement | JAN | Jones | 45 min |
| Jul 3, 5:38 PM CDT | Special Weather Statement | JAN | Scott | 47 min |
| Jul 3, 5:44 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 46 min |
| Jul 3, 5:46 PM CDT | Special Weather Statement | JAN | Copiah | 39 min |
| Jul 3, 6:17 PM CDT | Special Weather Statement | JAN | Montgomery | 28 min |
| Jul 3, 6:19 PM CDT | Special Weather Statement | JAN | Lowndes | 31 min |
| Jul 3, 6:31 PM CDT | Special Weather Statement | JAN | Copiah | 29 min |
| Jul 3, 6:36 PM CDT | Special Weather Statement | JAN | Noxubee | 29 min |
| Jul 3, 6:49 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 26 min |
| Jul 3, 6:53 PM CDT | Special Weather Statement | JAN | Madison | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.